Hail, Christian
- When
- November 23, 8:54 PM CST
- Where
- Christian County, Keltner
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.967, -92.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 23, 1:35 PM CST, 7 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 135 PM CST FRI NOV 23 2001 1ST PERIOD FORECAST CONCERN...CHANCE OF SEVERE WEATHER. REST OF FORECAST...TEMPERATURES. 18Z SURFACE MAP SHOWS DEEPENING LOW OVER N CENTRAL KANSAS WITH 50 DEWPOINTS ACROSS SRN/CENTRAL MO. RADAR SHOWS VERY LIGHT RETURNS OVER CENTRAL MO. OTHERWISE THE QUITE BEFORE THE STORM. TSRA BREAKING OUT OVER TX PANHANDLE ATTM IN ADVANCE OF NEXT WAVE OVER WRN PLAINS. PROFILERS SHOWING 850 MB JET OF 50 KNOTS ACROSS SE KS/WRN MO WITH MAIN ENERGY OF UPPER JET STILL OVER AZ/NEW MEXICO. SPC DAY 1 STILL HAS MOST OF OUR CWA IN MODERATE RISK...EXCEPT THE EXTREME N/NW/E ZONES BUT WILL GO AHEAD AND MENTION SOME STORMS COULD BE SEVERE IN ALL ZONES. WILL PUT 80/90 POPS IN 1ST PERIOD AND KEEP A 30 POP IN ERN ZONES FOR 2ND PERIOD. DOES NOT LOOK LIKE WRAP AROUND PCPN WILL OCCUR ON SATURDAY BUT CLOUDS SHOULD TAKE MOST OF DAY TO BURN OFF AS WEAK HIGH BUILDS IN. THEN REST OF FORECAST IS DRY. AVN SHOWS ANOTHER WAVE ON MONDAY...BUT ATTM LOOKS TO DRY FOR ANY PCPN...WILL KEEP FORECAST DRY UNTIL WEDNESDAY. RA/SN LOOKS TO BE FARTHER EAST NOW FOR WEDNESDAY BUT WILL NOT REMOVE YET. IT LOOKS LIKE A SHOT OF COLD AIR ON WEDNESDAY THEN A QUICK WARM UP BEGINNING THURSDAY. ISC GRIDS SENT. PRELIMINARY CCF FOR COORDINATION FCSTID = 07 SGF 51 59 39 59 / 90 20 10 10 JLN 52 60 40 60 / 80 20 10 10 UNO 51 60 40 60 / 90 30 10 10 VIH 50 58 38 58 / 90 30 10 10 .SGF... MO...NONE. KS...NONE. SS
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240600- HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CST FRI NOV 23 2001 ...SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT... * HAZARDOUS WEATHER THREAT(S)... DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND POSSIBLE TORNADOES. * THREAT AREAS AND TIMING... SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SOUTHWEST OF A NEVADA TO GAINESVILLE LINE BETWEEN 9 PM AND 2 AM. CENTRAL AND SOUTH CENTRAL MISSOURI NORTHEAST OF A NEVADA TO GAINESVILLE LINE BETWEEN 11 PM AND 4 AM. * DISCUSSION... THUNDERSTORMS WILL RAPIDLY DEVELOP AND INTENSIFY OVER EASTERN OKLAHOMA EARLY THIS EVENING AHEAD OF A STRONG UPPER LEVEL DISTURBANCE COMING OUT OF THE TEXAS PANHANDLE. VERY STRONG WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE WILL CAUSE A SQUALL LINE TO PUSH NORTHEAST INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS LATE THIS EVENING. THIS LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH ACROSS THE REMAINDER OF SOUTHERN MISSOURI OVERNIGHT. WIND PROFILES WILL SUPPORT DAMAGING WIND GUSTS AND POSSIBLY TORNADOES. LARGE HAIL WILL ALSO BE POSSIBLE. * SPOTTER ACTIVATION OUTLOOK... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...AND POSSIBLY FARTHER EAST INTO SOUTH CENTRAL MISSOURI OVERNIGHT. * ADDITIONAL INFORMATION... A TORNADO WATCH IS IN EFFECT FOR EASTERN OKLAHOMA AND WESTERN ARKANSAS UNTIL 11 PM. * EXTENDED OUTLOOK... THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON MONDAY. FOSTER THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240600- HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CST FRI NOV 23 2001 ...SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT... * HAZARDOUS WEATHER THREAT(S)... DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND POSSIBLE TORNADOES. * THREAT AREAS AND TIMING... SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SOUTHWEST OF A NEVADA TO GAINESVILLE LINE BETWEEN 9 PM AND 2 AM. CENTRAL AND SOUTH CENTRAL MISSOURI NORTHEAST OF A NEVADA TO GAINESVILLE LINE BETWEEN 11 PM AND 4 AM. * DISCUSSION... THUNDERSTORMS WILL RAPIDLY DEVELOP AND INTENSIFY OVER EASTERN OKLAHOMA EARLY THIS EVENING AHEAD OF A STRONG UPPER LEVEL DISTURBANCE COMING OUT OF THE TEXAS PANHANDLE. VERY STRONG WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE WILL CAUSE A SQUALL LINE TO PUSH NORTHEAST INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS LATE THIS EVENING. THIS LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH ACROSS THE REMAINDER OF SOUTHERN MISSOURI OVERNIGHT. WIND PROFILES WILL SUPPORT DAMAGING WIND GUSTS AND POSSIBLY TORNADOES. LARGE HAIL WILL ALSO BE POSSIBLE. * SPOTTER ACTIVATION OUTLOOK... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...AND POSSIBLY FARTHER EAST INTO SOUTH CENTRAL MISSOURI OVERNIGHT. * ADDITIONAL INFORMATION... A TORNADO WATCH IS IN EFFECT FOR EASTERN OKLAHOMA AND WESTERN ARKANSAS UNTIL 11 PM. * EXTENDED OUTLOOK... THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON MONDAY. FOSTER THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 739 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 812...IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD... STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240600- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 812...IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN... LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH ...OZARK...PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Springfield radar (KSGF), 50 km away, was scanning. The volume nearest the first event began at 02:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272236.